MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Codes Difficult to Advance (2920); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to a spyscope ds ii access & delivery catheter and spyglass retrieval basket used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter and spyglass retrieval basket were used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the spybasket was unable to advance through the spyscope ds ii.Reportedly, the spybasket got stuck approximately 5-10 cm from the distal tip of the spyscope ds ii.Reportedly, the duodenoscope and spyscope ds ii were straightened to try to help move the accessory devices through; however, this did not resolve the problem.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to a spyscope ds ii access & delivery catheter and spyglass retrieval basket used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter and spyglass retrieval basket were used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2021.According to the complainant, during the procedure, the spybasket was unable to advance through the spyscope ds ii.Reportedly, the spybasket got stuck approximately 5-10 cm from the distal tip of the spyscope ds ii.Reportedly, the duodenoscope and spyscope ds ii were straightened to try to help move the accessory devices through; however, this did not resolve the problem.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyglass retrieval basket was analyzed, and a visual evaluation noted that the basket was in the closed position when received.The working length was kinked in several locations.The outer diameter of the sheath was measured in three points and the measurements were found within manufacturing specifications.The reported complaint was confirmed.Upon analysis, it was determined that the working length was kinked in several locations; this condition would cause problems to advance the device through the scope.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can kink the device, also interaction with the scope could have kinked it.Once working length is kinked, this can cause some friction/difficulty to advance the device through the scope.Based on all gathered information, the most probable cause for this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11306761
Report Number3005099803-2021-00461
Device Sequence Number19654888
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberM00546550
Device Catalogue Number4655
Device Lot Number0026108288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1